Alert archive / Oklahoma / Flash Flood Warnings in 2013

Flash Flood Warning 5, NWS Norman, OK

April 26, 2013Grady County, Oklahoma

NWS Norman, OK issued this flash flood warning at Apr 26, 2013, 10:30 PM CDT for Grady County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2013, 10:30 PM CDT (03:30 UTC)
Expired
Apr 27, 2013, 1:30 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

County Grady County, OK

The radar

The Norman radar (KTLX), 67 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 11:00 PM CDTFLASH FLOODChickasha, OKNUMEROUS RESIDENTIAL STREETS IMPASSABLE DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.5 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2013-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2013-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

934 
WGUS54 KOUN 270330
FFWOUN
OKC051-270630-
/O.NEW.KOUN.FF.W.0005.130427T0330Z-130427T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1030 PM CDT FRI APR 26 2013

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL GRADY COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 130 AM CDT

* AT 1024 PM CDT...MINOR FLOODING HAS ALREADY BEEN REPORTED IN AND 
  AROUND CHICKASHA. UP TO ONE INCH OF RAIN FELL EARLIER AND ANOTHER 
  STORM IS MOVING INTO THE AREA. FLASH FLOODING IS LIKELY IN AND 
  NEAR CHICKASHA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE
  CHICKASHA...NORGE AND TABLER. 

LAT...LON 3497 9800 3510 9807 3509 9778 3496 9771

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 9:01 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 26, 9:01 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
901 PM CDT FRI APR 26 2013

.DISCUSSION...
UPDATED HOURLY TEMPERATURES/DEW POINTS EARLIER THIS EVENING TO
ACCOUNT FOR THE POSITION OF THE SURFACE FRONT. IT APPEARS THAT ALL
OTHER FEATURES OF THE FORECAST WERE/ARE IN GOOD SHAPE. NO
ADDITIONAL UPDATES ARE PLANNED...EXCEPT TO THE ZONE FORECAST TO
UPDATE OUTDATED WORDING...AS NEEDED.

&&

.PREV DISCUSSION... /ISSUED 639 PM CDT FRI APR 26 2013/

AVIATION...
27/00Z TAFS...IFR CIGS/VIS EXPECTED TO PERSIST THROUGH 12Z AT
KPNC WITH INTERMITTENT -DZ OR -RA. MVFR AND TEMPO IFR POSSIBLE
WITH LINE OF STORMS THAT WILL MOVE SOUTHEAST THROUGH
KCSM/KHBR/KOKC/KOUN BETWEEN 01Z AND 06Z. MODELS CONSISTENT ON
BRINGING IN MVFR CIGS AFTER FROPA OVERNIGHT THROUGH TOMORROW
MORNING AND WILL KEEP THAT GOING ACROSS NORTHERN AND CENTRAL
OKLAHOMA. WINDS WILL BE FAIRLY GUSTY BEHIND FRONT THIS EVENING
WITH MOST NORTHERLY WINDS TOMORROW AVERAGING AROUND 15 KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  53  72  51  79 /  70  10   0   0
HOBART OK         50  74  51  80 /  40   0   0  10
WICHITA FALLS TX  54  77  52  83 /  30   0  10   0
GAGE OK           46  74  49  82 /  20   0   0  10
PONCA CITY OK     51  71  49  80 /  50  10   0   0
DURANT OK         59  75  54  81 /  60  20   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

23/11
Hazardous weather outlook, Apr 26, 4:36 PM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
436 PM CDT FRI APR 26 2013

OKZ004>048-050>052-TXZ083>090-271715-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
436 PM CDT FRI APR 26 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH ABOUT 2 AM ACROSS
PORTIONS OF OKLAHOMA.

LOCATION...
THE RISK AREA COVERS LOCATIONS BETWEEN THE RED RIVER AND A LINE
EXTENDING FROM BUFFALO TO STILLWATER.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL 5 PM THROUGH 2 AM.

IMPACTS...
THE PRIMARY HAZARD WILL BE HAIL TO THE SIZE OF GOLFBALLS. HOWEVER...
A FEW OF THE STORMS INITIALLY COULD PRODUCE HAIL THE SIZE OF TENNIS
BALLS ACROSS WESTERN OKLAHOMA.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH THE EARLY
MORNING HOURS SATURDAY.

DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATE IN THE AFTERNOON AND EARLY EVENING ACROSS NORTHWEST AND WEST
CENTRAL OKLAHOMA. THESE STORMS MAY INITIALLY BE DISCRETE STORMS
CAPABLE OF PRODUCING VERY LARGE HAIL. THESE STORMS ARE EXPECTED TO
THEN INTERACT AND FORM A COMPLEX OF STORMS THAT WILL MOVE SOUTHEAST
ACROSS CENTRAL AND SOUTHERN OKLAHOMA THROUGH THE EVENING INTO THE
OVERNIGHT HOURS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
AFTER A PERIOD OF QUIET WEATHER THROUGH THE WEEKEND AND EARLY NEXT
WEEK...THUNDERSTORM CHANCES WILL RETURN AS ANOTHER SYSTEM MOVES THROUGH
THE REGION TUESDAY THROUGH WEDNESDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM SATURDAY.

11

In the hours before

Local storm report, Apr 26, 8:30 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT FRI APR 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TSTM WND GST     2 E CONCHO              35.62N 97.96W
04/26/2013  M60 MPH          CANADIAN           OK   TRAINED SPOTTER

            ALSO QUARTER TO HALF DOLLAR SIZE HAIL.

&&

MDAY
Local storm report, Apr 26, 8:32 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
832 PM CDT FRI APR 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     HAIL             3 N CLOUD CHIEF         35.29N 98.85W
04/26/2013  E2.00 INCH       WASHITA            OK   TRAINED SPOTTER

&&

MDAY
Local storm report, Apr 26, 8:33 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
833 PM CDT FRI APR 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             1 N COWDEN              35.26N 98.72W
04/26/2013  E1.75 INCH       WASHITA            OK   TRAINED SPOTTER

&&

MDAY
Local storm report, Apr 26, 8:44 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
844 PM CDT FRI APR 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             4 NNW BETHANY           35.56N 97.67W
04/26/2013  E1.25 INCH       OKLAHOMA           OK   TRAINED SPOTTER

&&

MDAY
Special weather statement, Apr 26, 9:03 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
903 PM CDT FRI APR 26 2013

OKZ023-024-027-270300-
CADDO OK-GRADY OK-CANADIAN OK-
903 PM CDT FRI APR 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CADDO...NORTHERN
GRADY AND SOUTHWESTERN CANADIAN COUNTIES UNTIL 1000 PM CDT...

AT 902 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
HINTON...MOVING SOUTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
EL RENO...CONCHO...TUTTLE...MINCO...UNION CITY...CALUMET...COGAR AND
RICHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3528 9776 3534 9837 3559 9823 3564 9774
TIME...MOT...LOC 0201Z 293DEG 30KT 3544 9823

MBS
Special weather statement, Apr 26, 10:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1030 PM CDT FRI APR 26 2013

OKZ023-027-270400-
CADDO OK-GRADY OK-
1030 PM CDT FRI APR 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO AND CENTRAL
GRADY COUNTIES UNTIL 1100 PM CDT...

AT 1030 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VERDEN...
MOVING EAST AT 50 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LOCATIONS IMPACTED INCLUDE...
CHICKASHA...CYRIL...NINNEKAH...VERDEN...ALEX...CEMENT...AMBER...
BRADLEY...NORGE...MIDDLEBERG...BRIDGE CREEK...AGAWAM...TABLER AND
LAVERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3510 9821 3528 9768 3487 9768 3487 9823
TIME...MOT...LOC 0328Z 258DEG 43KT 3505 9805

MBS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:06 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills, Washita54 min
Apr 26, 7:13 PM CDTSpecial Weather StatementOUNCanadian, Kingfisher, Logan, Oklahoma17 min
Apr 26, 7:31 PM CDTSevere Thunderstorm WarningOUNBlaine, Canadian, Kingfisher, Logan, Oklahoma59 min
Apr 26, 7:51 PM CDTSevere Thunderstorm WarningOUNWashita39 min
Apr 26, 8:03 PM CDTSpecial Weather StatementOUNCuster42 min
Apr 26, 8:12 PM CDTSevere Thunderstorm WarningOUNCaddo, Kiowa, Washita63 min
Apr 26, 8:26 PM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma49 min
Apr 26, 8:59 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady61 min
Apr 26, 9:03 PM CDTSpecial Weather StatementOUNCanadian57 min
Apr 26, 9:14 PM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma, Pottawatomie46 min
Apr 26, 9:26 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, Oklahoma49 min
Apr 26, 9:43 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain62 min
Apr 26, 9:48 PM CDTAreal Flood AdvisoryOUNOklahoma3 hr
Apr 26, 9:56 PM CDTSevere Thunderstorm WarningOUNLincoln34 min
Apr 26, 10:12 PM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma, Pottawatomie48 min
Apr 26, 10:30 PM CDTSpecial Weather StatementOUNGrady30 min
Apr 26, 10:40 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Murray, Pontotoc65 min
Apr 26, 10:59 PM CDTSpecial Weather StatementOUNHughes, Seminole31 min
Apr 26, 11:01 PM CDTSpecial Weather StatementOUNGrady, McClain29 min
Apr 26, 11:10 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain50 min
Apr 26, 11:25 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Pontotoc35 min
Apr 26, 11:42 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Pontotoc, Seminole63 min
Apr 26, 11:48 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Pontotoc42 min
Apr 27, 12:28 AM CDTSevere Thunderstorm WarningOUNCoal, Garvin, Hughes, Murray, Pontotoc47 min

Nearby

Flash Flood Warnings in Oklahoma, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.